Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ \Sigma$-pure injectivity and Brown representability

Author: Simion Breaz
Journal: Proc. Amer. Math. Soc. 143 (2015), 2789-2794
MSC (2010): Primary 16D90, 18G35
Published electronically: January 22, 2015
MathSciNet review: 3336604
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a right $ R$-module $ M$ is $ \Sigma $-pure injective if and only if $ \mathrm {Add}(M)\subseteq \mathrm {Prod}(M)$. Consequently, if $ R$ is a unital ring, the homotopy category $ \mathbf {K}(\mathrm {Mod}$$ \text {-} R)$ satisfies the Brown Representability Theorem if and only if the dual category has the same property. We also apply the main result to provide new characterizations for right pure-semisimple rings or to give a partial positive answer to a question of G. Bergman.

References [Enhancements On Off] (What's this?)

  • [1] Leovigildo Alonso Tarrío, Ana Jeremías López, and María José Souto Salorio, Localization in categories of complexes and unbounded resolutions, Canad. J. Math. 52 (2000), no. 2, 225-247. MR 1755776 (2001i:18019),
  • [2] L. Angeleri-Hügel, On some precovers and preenvelopes, Habilitationsschrift, 2000 (available at angeleri/files/buch.pdf).
  • [3] George M. Bergman, Two statements about infinite products that are not quite true, Groups, rings and algebras, Contemp. Math., vol. 420, Amer. Math. Soc., Providence, RI, 2006, pp. 35-58. MR 2279231 (2007k:16008),
  • [4] M. Dugas and B. Zimmermann-Huisgen, Iterated direct sums and products of modules, Abelian group theory (Oberwolfach, 1981) Lecture Notes in Math., vol. 874, Springer, Berlin, 1981, pp. 179-193. MR 645927 (83f:16059)
  • [5] D. J. Fieldhouse, Pure theories, Math. Ann. 184 (1969), 1-18. MR 0252479 (40 #5699)
  • [6] V. A. Hiremath, Copure-injective modules, Indian J. Pure Appl. Math. 20 (1989), no. 3, 250-259. MR 987834 (90a:16022)
  • [7] Birge Huisgen-Zimmermann, Purity, algebraic compactness, direct sum decompositions, and representation type, Infinite length modules (Bielefeld, 1998) Trends Math., Birkhäuser, Basel, 2000, pp. 331-367. MR 1789225 (2002c:16008)
  • [8] Henning Krause and Manuel Saorín, On minimal approximations of modules, (Seattle, WA, 1997) Contemp. Math., vol. 229, Amer. Math. Soc., Providence, RI, 1998, pp. 227-236. MR 1676223 (99m:16002),
  • [9] G. C. Modoi, The dual of Brown representability for some derived categories, arXiv:1305.6028.v2
  • [10] George Ciprian Modoi, The dual of Brown representability for homotopy categories of complexes, J. Algebra 392 (2013), 115-124. MR 3085026,
  • [11] George Ciprian Modoi and Jan Šťovíček, Brown representability often fails for homotopy categories of complexes, J. K-Theory 9 (2012), no. 1, 151-160. MR 2887203,
  • [12] Amnon Neeman, Brown representability for the dual, Invent. Math. 133 (1998), no. 1, 97-105. MR 1626473 (99b:55021),
  • [13] Mike Prest, Purity, spectra and localisation, Encyclopedia of Mathematics and its Applications, vol. 121, Cambridge University Press, Cambridge, 2009. MR 2530988 (2010k:16002)
  • [14] Jan Šťovíček, Locally well generated homotopy categories of complexes, Doc. Math. 15 (2010), 507-525. MR 2657376 (2011e:18028)
  • [15] S. Ulam, Zur Maßtheorie in der allgemeinen Mengenlehre, Fund. Math. 16 (1930), 140-150.
  • [16] Birge Zimmermann-Huisgen, Rings whose right modules are direct sums of indecomposable modules, Proc. Amer. Math. Soc. 77 (1979), no. 2, 191-197. MR 542083 (80k:16041),
  • [17] Robert Wisbauer, Foundations of module and ring theory, Revised and translated from the 1988 German edition, Algebra, Logic and Applications, vol. 3, Gordon and Breach Science Publishers, Philadelphia, PA, 1991. A handbook for study and research. MR 1144522 (92i:16001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16D90, 18G35

Retrieve articles in all journals with MSC (2010): 16D90, 18G35

Additional Information

Simion Breaz
Affiliation: Faculty of Mathematics and Computer Science, “Babeş-Bolyai” University, Str. Mihail Kogălniceanu 1, 400084 Cluj-Napoca, Romania

Keywords: $\Sigma$-pure injective module, pure-semisimple ring, $p$-functor, Brown representability theorem, homotopy category
Received by editor(s): March 25, 2013
Received by editor(s) in revised form: April 18, 2013, July 25, 2013, and February 7, 2014
Published electronically: January 22, 2015
Additional Notes: The author’s research was supported by the CNCS-UEFISCDI grant PN-II-RU-TE-2011-3-0065
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society